MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE5 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE5 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5526B500
Medical Device Problem Codes Unstable (1667); Malposition of Device (2616); Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding revision due to loosening/lack of fixation and instability involving a triathlon baseplate was reported.The instability event was confirmed based on the clinician review.X-rays were not provided, therefore the loosening/lack of fixation was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: regarding cause of failure of the left knee requiring revision surgery in (b)(6) 2017, some 3-years post primary, there is limited information.Primary arthroplasty had no complications although at 3-years follow-up the knee was documented as chronic unstable with mid-flexion instability.The instability was confirmed during revision while additionally the surgeon observed that only some 20% of the tibial bone ingrowth surface showed signs of bone ingrowth.All components were removed and replaced with competitor devices including the previously unresurfaced patella.An adverse mix of procedure-related factors regarding component malposition and patient- related factor of morbid obesity have contributed to instability in the left knee arthroplasty with possibly additional tibial device loosening requiring revision surgery with exchange of all components.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records and x-rays by a clinical consultant indicated: regarding cause of failure of the left knee requiring revision surgery in (b)(6) 2017, some 3-years post primary, there is limited information.Primary arthroplasty had no complications although at 3-years follow-up the knee was documented as chronic unstable with mid-flexion instability.The instability was confirmed during revision while additionally the surgeon observed that only some 20% of the tibial bone ingrowth surface showed signs of bone ingrowth.All components were removed and replaced with competitor devices including the previously unresurfaced patella.An adverse mix of procedure-related factors regarding component malposition and patient-related factor of morbid obesity have contributed to instability in the left knee arthroplasty with possibly additional tibial device loosening requiring revision surgery with exchange of all components.X-rays and return of the device are needed to further investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Device not available.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "left knee, failed total knee arthroplasty." update to event description based on clinician review of the medical records provided: regarding cause of failure of the left knee requiring revision surgery in (b)(6) 2017, some 3-years post primary, there is limited information.Primary arthroplasty had no complications although at 3-years follow-up the knee was documented as chronic unstable with mid-flexion instability.The instability was confirmed during revision while additionally the surgeon observed that only some 20% of the tibial bone ingrowth surface showed signs of bone ingrowth.All components were removed and replaced with competitor devices including the previously unresurfaced patella.

Brand Name
TRIATHLON PRIM BEAD PA SZE5 BP
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9151362
Report Number0002249697-2019-03365
Device Sequence Number16905691
Product Code MBH
UDI-Device Identifier07613327041378
UDI-Public07613327041378
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Catalogue Number5526B500
Device Lot NumberS3K9X
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR